Does anyone have experience of using LDN (Low Dose Naltrexone) and Topiramate, alongside Thyroxine 25mg please?

I have used LDN and Topiramate for a couple of years after being told (wrongly) I have CFS. LDN is an Immune Modulator and Topiramate is for Migraines. I have just started taking Thyroxine 25mg, and don't good at all! I am not sure if this is because I have started taking Thyroxine or because I am taking the other medication. I missed my morning dose of Topiramate yesterday and felt a bit brighter for a while, and when I took it again this morning I felt horrible again...... shaky, feeling faint, fuzzy headed, racing heart, just not good.

Oh, and the chest pain. I have had this for a while, but it has got worse over the last few days. I suspect my low Iron level might be playing a part here.

Does anyone have similar experience of this medication combo please? Many thanks.

2 Replies

oldestnewest
  • Hi I was on Topiramate for migraines also.

    I don't think thyroxine can interact etc however I knew migraines were common in hypothyroidism if not treated or not treated well, so once I was diagnosed and medicated I wanted to come off topiramate especially as I did not like the huge long list of side effects, plus I had back ache and topiramate can give this apparently (upper back pain I had).

    If you want to try and stop it consult with your doctor, topiramate MUST absolutely MUST be stopped 'gradually', please just do not stop taking it abruptly, it must be reduced very slowly every week or two or it can give seizures even though you never had them in your life!

    be patient and follow the instructions on weaning off, the slower you wean off the better.

    x

  • Thank you nobodysdriving. If things go well with the Thyroxine, I hope that eventually I might be able to come off the Topiramate. Although, for me its between a rock and a hard place between the Migraine, which are extremely severe and the side effects of this drug..... but it does work! And I was so grateful to finally get after many years of nothing working.

    I will be very careful, if and when I ever get to the stage of reducing the dose, I had heard this danger before, which is very scary stuff!

    Thanks for your comments.

    Regards.

You may also like...